Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Refinement properties and extensions of filters in Boolean algebras


Authors: Bohuslav Balcar, Petr Simon and Peter Vojtáš
Journal: Trans. Amer. Math. Soc. 267 (1981), 265-283
MSC: Primary 06E05; Secondary 03E05, 03E35
MathSciNet review: 621987
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the question, under what conditions a given family $ A$ in a Boolean algebra $ \mathcal{B}$ has a disjoint refinement. Of course, $ A$ cannot have a disjoint refinement if $ A$ is a dense subset of an atomless $ \mathcal{B}$, or if $ \mathcal{B}$ is complete and $ A$ generates an ultrafilter on $ \mathcal{B}$. We show in the first two sections that these two counterexamples can be the only possible ones. The third section is concerned with the question, how many sets must necessarily be added to a given filter in order to obtain an ultrafilter base.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 06E05, 03E05, 03E35

Retrieve articles in all journals with MSC: 06E05, 03E05, 03E35


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1981-0621987-0
PII: S 0002-9947(1981)0621987-0
Keywords: Boolean algebra, disjoint refinement, ultrafilter, distributivity, Stone space, Gleason space
Article copyright: © Copyright 1981 American Mathematical Society